Alert archive / Kansas / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Wichita, KS

August 4, 20134 counties in Kansas

NWS Wichita, KS issued this flash flood warning at Aug 4, 2013, 1:00 AM CDT for 4 counties in Kansas. It was in force for 12 hr. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2013, 1:00 AM CDT (06:00 UTC)
Expired
Aug 4, 2013, 1:00 PM CDT
In force
12 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Harvey County, KS, McPherson County, KS, Reno County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 73 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 1:31 AM CDTFLASH FLOODHutchinson, KSEXTREME STREET FLOODING THROUGHOUT THE CITY OF HUTCHINSON AND NUMEROUS STALLED OUT VEHICLES.
Aug 4, 1:35 AM CDTFLASH FLOODHutchinson, KSMOST ROADS ARE WATER COVERED. NORTH LORRAINE STREET ON THE EAST SIDE OF TOWN IS IMPASSIBLE EVEN FOR LARGE MILITARY STYLE VEHICLES.
Aug 4, 1:38 AM CDTHEAVY RAIN 3.82Hutchinson Airport, KSASOS MEASURED HEAVY RAINFALL OF 3.82 INCHES IN ABOUT ONE HOUR AND TWENTY MINUTES.
Aug 4, 1:42 AM CDTHEAVY RAIN 4.75Hutchinson, KSMEASURED 4.75 INCHES OF RAINFALL IN 90 MINUTES NEAR THE COSMOSPHERE.
Aug 4, 1:43 AM CDTHEAVY RAIN 4.82 Nw Hutchinson, KSALL FELL WITHIN A 90 MINUTE PERIOD. ALSO REPORTING WATER COMING INTO BASEMENTS.
Aug 4, 2:10 AM CDTHEAVY RAIN 4.32Hutchinson Airport, KSHUTCHINSON AIRPORT ASOS MEASURED 4.32 INCHES OF RAIN IN 90 MINUTES.
Aug 4, 2:23 AM CDTFLASH FLOODHutchinson, KSMULTIPLE STREETS FLOODED AND NUMEROUS CARS FLOODED AND STALLED OUT BLOCKING CITY STREETS IN HUTCHINSON.
Aug 4, 2:47 AM CDTFLASH FLOOD4 Nw Hutchinson, KSCOUNTY ROAD CREWS CLOSING ROADS ALONG COW CREEK DUE RAPIDLY RISING WATER.
Aug 4, 4:38 AM CDTFLOODSterling, KSSTREET FLOODING WAS REPORTED BY LAW ENFORCEMENT IN THE TOWN OF STERLING.
Aug 4, 5:20 AM CDTHEAVY RAIN 6.72 Nw Hutchinson, KSUPDATED TOTAL. SINCE MIDNIGHT.
Aug 4, 6:05 AM CDTFLASH FLOODHutchinson, KSA NURSING HOME AT 23RD AND SEVERANCE IS BEING EVACUATED DUE TO HIGH WATER. NUMEROUS ROADS STILL FLOODED. LOTS OF STALLED CARS FLOATING IN FLOODED INTERSECTIONS.
Aug 4, 6:34 AM CDTFLASH FLOODSterling, KSSTREET FLOODING IN TOWN.
Aug 4, 8:29 AM CDTHEAVY RAIN 4.688 Ne Burrton, KSALMK1 AUTOMATED GAGE
Aug 4, 8:29 AM CDTHEAVY RAIN 7.01Nickerson, KS6-HOUR RAINFALL
Aug 4, 11:01 AM CDTFLASH FLOOD5 Se Lyons, KSEVACUATIONS ALONG COW CREEK DUE TO RAPIDLY RISING WATER.
Aug 4, 11:01 AM CDTFLASH FLOODHutchinson, KSSIGNIFICANT FLOODING ASSOCIATED WITH COW CREEK IN HUTCHINSON. URBAN FLOODING RECEDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
919 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WGUS53 KICT 040600
FFWICT
KSC079-113-155-159-041200-
/O.NEW.KICT.FF.W.0007.130804T0600Z-130804T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
100 AM CDT SUN AUG 4 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN RICE COUNTY IN CENTRAL KANSAS...
  SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 700 AM CDT.

* AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 1 AND 2 INCHES OF RAIN HAVE FALLEN 
  ACROSS THE AREA IN A SHORT PERIOD OF TIME...WITH ADDITIONAL        
  RAINFALL AMOUNTS OF 2 TO 3 INCHES LIKELY.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BUHLER...BURRTON...HALSTEAD...HUTCHINSON...INMAN...MOUNDRIDGE...
  NICKERSON...PARTRIDGE...SOUTH HUTCHINSON...STERLING...
  WILLOWBROOK...HUTCHINSON AIRPORT...YODER.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 43 AND 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3832 9835 3836 9798 3830 9772 3822 9744
      3791 9744 3793 9809

$$

JAKUB
2 follow-up statements
736 
WGUS73 KICT 040634
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
134 AM CDT SUN AUG 4 2013

KSC079-113-155-159-041200-
/O.CON.KICT.FF.W.0007.000000T0000Z-130804T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICE KS-RENO KS-MCPHERSON KS-HARVEY KS-
134 AM CDT SUN AUG 4 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
WESTERN HARVEY...SOUTHWESTERN MCPHERSON...NORTHEASTERN RENO AND
SOUTHERN RICE COUNTIES...

AT 128 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.

AT 128 AM CDT...HUTCHINSON POLICE DEPARTMENT IS REPORTING WIDESPREAD 
STREET FLOODING WITH NUMEROUS ROADS IMPASSIBLE. NORTH LORRAINE 
STREET ON THE EAST SIDE OF HUTCHINSON IS IMPASSIBLE EVEN WITH LARGE 
MILITARY TYPE VEHICLES. MOTORISTS ARE ADVISED TO STAY OFF THE CITY 
STREETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3832 9835 3836 9798 3830 9772 3822 9744
      3791 9744 3793 9809

$$

KETCHAM
912 
WGUS53 KICT 041125
FFWICT
KSC079-113-155-159-041800-
/O.EXT.KICT.FF.W.0007.000000T0000Z-130804T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
625 AM CDT SUN AUG 4 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN RICE COUNTY IN CENTRAL KANSAS...
  SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 100 PM CDT SUNDAY.

* AT 611 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
  FLOODING FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED 5 TO 7 INCHES OF RAINFALL HAS FALLEN
  ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE
  INCH POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BUHLER...BURRTON...HALSTEAD...HUTCHINSON...INMAN...MOUNDRIDGE...
  NICKERSON...PARTRIDGE...SOUTH HUTCHINSON...STERLING...
  WILLOWBROOK...HUTCHINSON AIRPORT...YODER.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 43 AND 50.

AT 611 AM CDT...RENO COUNTY EMERGENCY MANAGAMENT REPORTS NUMEROUS 
STREETS ARE IMPASSIBLE FROM HIGH WATER WITH NUMEROUS STALLED CARS. 
DRIVING AND TRAVEL IN HUTCHINSON IS NOT RECOMMENDED UNTIL THE WATER 
SUBSIDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3832 9835 3836 9798 3830 9772 3822 9744
      3791 9744 3793 9809

$$

KETCHAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 9:39 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 3, 9:39 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
939 PM CDT SAT AUG 3 2013

.MESOSCALE DISCUSSION...
ISSUED AT 939 PM CDT SAT AUG 3 2013

CONVECTION CONTINUES TO DEVELOP DOWNSTREAM FROM ONGOING HIGH PLAINS
ACTIVITY...ACROSS NORTHWEST/NORTH CENTRAL OKLAHOMA AT MID-EVENING.
LOW LEVEL ELEVATED MOISTURE TRANSPORT AND INSTABILITY LOOKED TO BE
MAXIMIZED ALONG THE KANSAS/OKLAHOMA BORDER REGION...AND EXPECT A
CONTINUED UPWARD TREND IN COVERAGE IN THIS AREA OVERNIGHT. THE
SPIRIT OF THE GOING FORECAST WAS MAINTAINED...WITH JUST A SLIGHT
SOUTHWARD ADJUSTMENT OF THE QUANTITATIVE PRECIPITATION FORECAST.
WHILE A FEW MORE ROBUST CELLS COULD PRODUCE A BRIEF STRONG STORM
THE MAIN RISK OVERNIGHT WILL REMAIN THE VERY HEAVY RAINFALL AND
POTENTIAL FOR ADDITIONAL FLOODING.

KED

&&

.SYNOPSIS...
ISSUED AT 306 PM CDT SAT AUG 3 2013

MORNING UPPER LEVEL DATA ANALYSIS ENDING AT 18Z SHOWS A RIDGE OF
HIGH PRESSURE AT 500 MB EXTENDING FROM TEXAS NORTH INTO THE NORTHERN
ROCKIES.  A DOWNSTREAM TROUGH EXTENDED FROM HUDSON BAY DOWN INTO THE
EASTERN UNITED STATES.

SURFACE ANALYSIS AT 18Z SHOWS DECAYING CONVECTION ASSOCIATED WITH
LAST NIGHTS MCS ACROSS THE NORTHERN PLAINS MOVING SOUTH ACROSS
NEBRASKA.  DEBRIS CLOUDS FROM THE MCS ACROSS THE CENTRAL PLANS
CONTINUE TO FESTER.  WELL ABOVE NORMAL DEWPOINTS CONTINUE ACROSS THE
AREA WITH READINGS IN THE LOWER AND MIDDLE 70S...WITH MIDDLE AND
UPPER 60S ON THE HIGH PLAINS. PRECIPITABLE WATERS ARE AROUND 2
INCHES ON THE KTOP 03.12Z SOUNDING...WHICH PLACES IT AROUND 2
STANDARD DEVIATIONS ABOVE THE NORMAL.  THERE EXISTS A HIGH POTENTIAL
FOR HEAVY...EFFICIENT RAINFALL PRODUCTION.

COOK

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 306 PM CDT SAT AUG 3 2013

ANOTHER MCS IS EXPECTED TO AFFECT THE AREA TONIGHT. 03.12Z GFS
PERSISTENT MOISTURE TRANSPORT AND ASSOCIATED ISENTROPIC LIFT ON THE
310K...315K AND 320K SURFACES FOCUSING RIGHT ON THE FORECAST
AREA...MAINLY OVER THE CENTRAL PART OF KANSAS.  RIGHT NOW...THIS IS
THE HIGHEST CONFIDENCE IN WHAT COULD HAPPEN TONIGHT...GIVEN THAT THE
NAM HAS BEEN QUITE BAD IN PREDICTING ELEVATED CONVECTION/MCS
ACTIVITY WITHIN THIS CURRENT REGIME.

CONFIDENCE IN HOW IT PLAYS OUT IS NOT THAT HIGH.  HOWEVER...SUFFICE
IT TO SAY THAT THE AREA WILL RECEIVE ANOTHER DOUSE OF RAINFALL WITH
THE HIGHEST LIKELIHOOD OF HEAVY RAIN BEING IN AN AREA ACROSS CENTRAL
KANSAS.  THIS WILL CONTINUE TO EXACERBATE THE FLOODING ACROSS THE
AREA.  ORGANIZED SEVERE WEATHER IS QUESTIONABLE GIVEN THAT THE DEEP
LAYER SHEAR IS LESS THAN 30 KNOTS IN THE CLOUD BEARING LAYER.  THAT
SAID...PRECIPITATION LOADING COULD PRODUCE SOME DOWNBURSTS AS IT DID
FRIDAY EVENING...AS WELL AS THE FORCING INITIALLY CAUSING HAIL...BUT
THESE ARE NOT THE MAIN THREAT...THE FLOODING FROM HEAVY RAINFALL
IS.  GIVEN THE PWAT AMOUNTS...WE COULD BE LOOKING AT 4 INCH RAINFALL
AMOUNTS SHOULD A BACK-BUILDING MCS DEVELOP AS SUGGESTED BY T HE 12Z
GFS.

CONVECTION SHOULD DIMINISH DURING THE DAY SUNDAY...WITH
REDEVELOPMENT AGAIN SUNDAY EVENING ACROSS SOUTHEAST KANSAS.  THIS
AGAIN DOES POSE A HEAVY RAINFALL THREAT...BUT THE FOCUS FOR
CONVECTION IS NOT AS POTENT AS IT IS FOR TONIGHT...SO RAINFALL
AMOUNTS AS OF NOW LOOK LOWER.

HEAT WILL BE SOMEWHAT OF A CONCERN. THE REASON BEING IS ALL OF THE
EVAPOTRANSPORATION AND LATENT HEAT PROCESS GOING ON DUE TO ALL OF
THE RAINFALL AND SATURATED CONDITIONS. DEWPOINTS REACHED INTO THE
MIDDLE AND UPPER 70S FRIDAY EVENING.  IF TEMPERATURES REACH INTO
THE 90S...HEAT INDICES WILL BE EASILY 105 TO 110. THE BEST CHANCE
OF THIS IS MONDAY ACROSS MUCH OF SOUTHERN KANSAS. WILL CONTINUE TO
MONITOR AND WILL MENTION IN THE HAZARDOUS WEATHER OUTLOOK

COOK

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 306 PM CDT SAT AUG 3 2013

THE ACTIVE PATTERN CONTINUES FOR THE NEXT SEVERAL DAYS WITH
ADDITIONAL THUNDERSTORM CHANCES THROUGHOUT THE WEEK.  THE MAIN UPPER
LEVEL PATTERN SHOWS A GRADUAL DECREASE IN THE 500 MB HEIGHTS AS THE
UPPER LEVEL LOW OVER HUDSON BAY RETROGRADES.  THIS SHOULD CAUSE A
DECREASE IN OVERALL TEMPERATURES BUT WILL LIKELY INCREASE THE NUMBER
OF STORM SYSTEMS AFFECTING THE AREA.  THE BEST CHANCE FOR DRY DAYS
AT THIS POINT ARE THURSDAY AND FRIDAY.

COOK

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 652 PM CDT SAT AUG 3 2013

ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BECOME MORE
NUMEROUS OVERNIGHT...WITH POTENTIAL FOR ANOTHER LARGE MESOSCALE
CONVECTIVE COMPLEX TO TRACK EAST FROM THE OKLAHOMA PANHANDLE AREA
ACROSS FAR SOUTHERN KANSAS. WILL HIGHLIGHT THE BEST CHANCE WITH A
TEMPO TSRA GROUP WITH PERIODS OF MVFR CIGS AND VSBYS. A PERIOD OF
POST-CONVECTION LOW CLOUDS/MVFR CIGS IS EXPECTED SUNDAY MORNING.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    71  85  72  95 /  90  70  30  20
HUTCHINSON      69  87  70  93 /  90  70  30  20
NEWTON          68  83  69  92 /  90  70  40  20
ELDORADO        70  83  71  92 /  80  70  50  20
WINFIELD-KWLD   72  87  73  96 /  90  80  40  20
RUSSELL         68  85  69  91 /  90  50  20  20
GREAT BEND      68  86  69  91 /  90  50  30  20
SALINA          70  82  70  91 /  80  70  30  20
MCPHERSON       69  85  70  93 /  90  70  30  20
COFFEYVILLE     73  82  73  93 /  70  70  50  30
CHANUTE         70  79  71  91 /  70  70  50  30
IOLA            70  79  71  90 /  70  70  50  30
PARSONS-KPPF    71  79  72  92 /  70  80  50  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ032-033-047>053-
067>072-083-092>096-098>100.

&&
Hazardous weather outlook, Aug 3, 9:27 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT SAT AUG 3 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-050230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
927 PM CDT SAT AUG 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ANOTHER COMPLEX OF NUMEROUS TO WIDESPREAD SHOWERS AND
THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS THE ENTIRE AREA.
WHILE A FEW LOCALLY STRONG STORMS WITH GUSTY WINDS AND SMALL
HAIL WILL BE POSSIBLE...THE MAIN RISK WILL CONTINUE TO BE VERY
HEAVY RAINFALL. AS A RESULT...A FLOOD WATCH REMAIN IN EFFECT
FOR MUCH OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS.
PLEASE REFER TO LATEST FLOOD WATCH FOR ADDITIONAL DETAILS.

A FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEAST RICE...AND
NORTHEAST RENO COUNTIES IN ASSOCIATION WITH COW CREEK. A FLOOD
WARNING REMAINS IN EFFECT FOR EASTERN MARION COUNTY FOR
TRIBUTARIES THAT FEED THE COTTONWOOD RIVER. A FLOOD WARNING
REMAINS IN EFFECT FOR PORTIONS OF THE COTTONWOOD RIVER. PLEASE
REFER TO THE FLOOD WARNING STATEMENTS FOR MORE DETAILS ON THESE
WARNINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOME STRONG STORMS WITH FLOODING POSSIBLE FROM HEAVY RAINFALL AND
GUSTY WINDS ARE POSSIBLE MONDAY THROUGH THURSDAY.

HEAT INDICES WILL BE NEAR 100 ALONG THE OKLAHOMA BORDER EACH
AFTERNOON FROM MONDAY TO WEDNESDAY...AND COULD EXCEED 105 DEGREES
MONDAY ACROSS A GOOD PORTION OF CENTRAL...SOUTH CENTRAL...AND
SOUTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER
RAINFALL REPORTS AND ANY FLOODING IS GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:55 AM CDTAreal Flood WarningICTSedgwick15 hr
Aug 4, 1:47 AM CDTAreal Flood WarningICTBarton, Ellsworth, Lincoln, Rice, Russell20 hr
Aug 4, 2:08 AM CDTAreal Flood WarningICTMcPherson, Saline8 hr
Aug 4, 2:32 AM CDTFlash Flood WarningICTBarton, Ellsworth, Rice, Russell5 hr
Aug 4, 2:45 AM CDTRiver Flood WarningICTMarion11 hr
Aug 4, 2:56 AM CDTRiver Flood WarningICTButler42 hr
Aug 4, 2:58 AM CDTRiver Flood WarningICTButler, Cowley25 hr
Aug 4, 3:01 AM CDTRiver Flood WarningICTHarvey, Reno5 days
Aug 4, 3:13 AM CDTRiver Flood WarningICTCowley13 days
Aug 4, 3:23 AM CDTRiver Flood WarningICTLabette, Neosho48 hr
Aug 4, 3:23 AM CDTRiver Flood WarningICTCherokee, Labette59 hr
Aug 4, 4:02 AM CDTSpecial Weather StatementICTReno43 min
Aug 4, 4:41 AM CDTFlash Flood WarningICTBarton, Rice9 hr
Aug 4, 5:32 AM CDTAreal Flood WarningICTAllen, Labette, Montgomery, Neosho, Wilson8 hr
Aug 4, 7:35 AM CDTRiver Flood WarningICTSaline43 hr
Aug 4, 8:09 AM CDTRiver Flood WarningICTReno19 hr
Aug 4, 8:09 AM CDTRiver Flood WarningICTRice72 hr
Aug 4, 8:36 AM CDTAreal Flood WarningICTKingman, Reno4 hr
Aug 4, 8:50 AM CDTRiver Flood WarningICTReno, Sedgwick19 hr
Aug 4, 8:50 AM CDTRiver Flood WarningICTSedgwick48 hr
Aug 4, 8:50 AM CDTRiver Flood WarningICTSedgwick, Sumner54 hr
Aug 4, 8:50 AM CDTRiver Flood WarningICTSumner7 days
Aug 4, 8:50 AM CDTRiver Flood WarningICTHarvey7 days
Aug 4, 8:50 AM CDTRiver Flood WarningICTSedgwick42 hr
Aug 4, 8:54 AM CDTAreal Flood WarningICTButler, Harvey8 hr
Aug 4, 9:47 AM CDTAreal Flood WarningICTMcPherson, Saline8 hr
Aug 4, 11:08 AM CDTFlash Flood WarningICTHarvey, McPherson, Reno, Rice4 hr
Aug 4, 2:58 PM CDTAreal Flood WarningICTHarvey, McPherson, Reno, Rice6 hr
Aug 4, 4:57 PM CDTAreal Flood WarningICTButler17 hr

Nearby

Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.